.ISSN (e) 1759-7331
(print) 1759-7323
Quantitative Economics
An open-access journal in quantitative economics
Journal of the
Econometric Society
Font Size:  Small  Medium  Large

Quantitative Economics, Volume 11, Issue 3 (July 2020)

A nondegenerate Vuong test and post selection confidence intervals for semi/nonparametric models

Zhipeng Liao, Xiaoxia Shi


This paper proposes a new model selection test for the statistical comparison of semi/non‐parametric models based on a general quasi‐likelihood ratio criterion. An important feature of the new test is its uniformly exact asymptotic size in the overlapping nonnested case, as well as in the easier nested and strictly nonnested cases. The uniform size control is achieved without using pretesting, sample‐splitting, or simulated critical values. We also show that the test has nontrivial power against all ‐local alternatives and against some local alternatives that converge to the null faster than . Finally, we provide a framework for conducting uniformly valid post model selection inference for model parameters. The finite sample performance of the nondegenerate test and that of the post model selection inference procedure are illustrated in a mean‐regression example by Monte Carlo.

Asymptotic size model selection/comparison test post model selection inference semi/nonparametric models C14 C31 C32

Full Text: Print View Supplementary code PDF (Print)